Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Nov 6, 2005, 2:49 AM EST for Wabash County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 2:49 AM EST (07:49 UTC)
- Expired
- Nov 6, 2005, 3:15 AM EST
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 2:50 AM EST | TSTM WND DMG | Wabash, IN | PORCH BLOWN OFF HOUSE...TREES AND POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 2:00 AM EST | Severe Thunderstorm Watch | SPC | 85 min |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 060750 SVRIWX INC169-060815- /O.NEW.KIWX.SV.W.0166.051106T0749Z-051106T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 249 AM EST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WABASH COUNTY IN INDIANA * UNTIL 315 AM EST * AT 244 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF NORTH MANCHESTER TO 6 MILES SOUTHWEST OF LA FONTAINE...AND MOVING NORTHEAST AT 60 MPH. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... WABASH... ROANN... NORTH MANCHESTER... URBANA... LA FONTAINE... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN CASS COUNTY INDIANA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4104 8602 4065 8591 4068 8561 4105 8568 $$ HITCHCOCK
1 follow-up statement
000 WWUS53 KIWX 060804 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 304 AM EST SUN NOV 6 2005 INC169-060815- /O.CON.KIWX.SV.W.0166.000000T0000Z-051106T0815Z/ WABASH IN- 304 AM EST SUN NOV 6 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EST FOR... WABASH COUNTY IN INDIANA AT 301 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH MANCHESTER TO 5 MILES EAST OF LAGRO...OR ALONG A LINE EXTENDING FROM NORTH MANCHESTER TO 7 MILES WEST OF HUNTINGTON...AND MOVING NORTHEAST AT 60 MPH. LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS INCLUDE... RURAL NORTHEAST WABASH COUNTY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR INDIANA AND OHIO. LAT...LON 4104 8602 4065 8591 4068 8561 4101 8564 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 7:50 PM EST, 6 hours 59 minutes earlier.
Area forecast discussion, Nov 5, 7:50 PM EST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 750 PM EST SAT NOV 5 2005 ...LATE SEASON SEVERE WEATHER EVENT POSSIBLE LATE TONIGHT... .UPDATE... WILL ISSUE UPDATE TO AFFORD TIMING OF SEVERE POTENTIAL LATE TONIGHT. 00Z ILX RAOB NEAR 900 J/KG CAPE AND ALSO BEGINNING TO SEE LOW/MID LEVEL WIND FIELD STRENGTHEN IN RESPONSE TO STRONG SHORTWAVE TROUGH ENERGY INTO SOUTHWEST MO AS 1000 MB LOW OVER EAST CENTRAL MISSOURI BEGINS TO UDERGO RAPID INTENSIFICATION. ETA12/RUC CONSISTENT IN SHOWING AIRMASS REMAINING UNSTABLE AHEAD OF SQUALL LINE THAT HAS DEVELOPED WITH MUCAPES IN 800-1000 J/KG RANGE THROUGH 09Z POINTING TOWARD A LONG-LIVED SQUALL/WIND EVENT. ALSO ENHANCED/INCREASING BL CONVERGENCE FIELD JUST DOWNWIND OF LINE FAVORING NEAR LONGEVITY OF EVENT AT LEAST THROUGH 09Z-12Z TIMEFRAME. ANTICIPATED CONVECTIVE MODE/MORPHOLOGY WITH IMPRESSIVE WIND FIELD AS 925-850 MB WIND FIELD STRENGTHENS TO 60-70 KTS KEEPS DAMAGING WIND POTENTIAL THE MAIN CONCERN. WITH 0-1KM SR HELICITIES IN 300-350M2/S2 RANGE ISOLD TOR RISK REMAINS WITH BOWS/LEWPS AND HAVE CONTINUED MENTION IN HWO. && .AVIATION... MVFR SC DECK REMAINED OVER SBN...BUT CONDITIONS WERE VFR AT FWA AT 23Z. WINDS SHOULD BECOME WEST LATE TONIGHT AND INCREASE AS SURFACE LOW PASSES TO THE NW OF THE AREA. ATTEMPED TO TIME POSSIBLE SQUALL LINE AFTER MIDNIGHT. STORMS SHOULD CLEAR THE AREA RAPIDLY AS SYNOPTIC WINDS INCREASE LATE TONIGHT. OTHERWISE...WINDS SHOULD DIMINISH DURING THE AFTERNOON. && .PREV DISCUSSION... SHORT TERM... TONIGHT AND SUNDAY... THE POTENTIAL FOR A CONVECTIVE WIND EVENT STILL SHAPING UP FOR OVERNIGHT TONIGHT. THE FIRST AND INITIAL WEAKER SHORT WAVE EMBEDDED IN SW FLOW WAS HELPING TO TRIGGER SHOWERS AND A FEW STORMS OVER IL AND EXTENDING INTO NORTHERN INDIANA AFTERNOON AS MILD AND MOIST AIR WAS SPREADING NORTH. SURFACE REPORTS INDICATED ONLY LOCALIZED SMALL HAIL WITH THE STORMS OVER IL. IMMEDIATELY BEHIND THE FIRST SHORT WAVE IS A SECOND AND STRONGER SYSTEM. OVERALL...HAVE TRENDED ONGOING GRIDS/FORECAST SLOWER WITH THE TIMING OF THIS STRONGER SHORTWAVE EJECTING OUT OF THE PLAINS INTO THE MIDWEST. EXPECT RAPID CYCLOGENESIS OF THE SURFACE LOW ENTERING WEST CENTRAL MO AT 20Z. THIS LOW WILL RACE NORTHEAST ABOUT SPI/BEH TRACK WITH A TRAILING COLD FRONT MOVING EAST OVERNIGHT. EXPECT A LINE OF STORMS TO DEVELOP ALONG/AHEAD OF THIS FRONT. NAM FORECAST CAPE UP TO 1000 J/KG...BUT POTENTIAL FOR DAMAGING WINDS EXISTS AS WINDS BETWEEN 900 MB AND 600 MB REACH 70 TO 90 KNOTS. MAY NEED ONLY RELATIVELY WEAK CONVECTION TO CHANNEL SOME OF THE HIGH WINDS DOWN TO THE SURFACE. GUT FEELING IS SQUALL LINE WILL FORM OVER IL AND MOVE INTO NORTHERN INDIANA/FAR SW LOWER MI AFTER MIDNIGHT AND RACE EAST. THEREFORE...HAVE KEPT THE MENTION OF DAMAGING WINDS OVERNIGHT FOR ALL FORECAST AREAS. FOR SUNDAY...KEPT WINDS JUST BELOW ADVISORY CRITERIA AS SFC LOW RACES RAPIDLY TO THE NORTHEAST. MAY BE AN HOUR OR 2 OF SUSTAINED WINDS AROUND 30 KNOTS...BUT FELT THE DURATION WAS TOO SHORT TO HOIST AN ADVISORY. ONLY CAVEAT IS IF THE DRY SLOT PUSHES INTO THE AREA AND SKIES CLEAR FOR A FEW HOURS. ANY EARLY MORNING SUN MAY BE SUFFICIENT TO MIX 55-60 KNOT LOW LEVEL WINDS DOWN TO THE SURFACE. OTHERWISE...WINDS SHOULD DIMINISH THROUGH THE AFTERNOON AS LOW MOVES QUICKLY AWAY FROM THE AREA AND GRADIENT SLACKENS. LONG TERM... SUNDAY NIGHT THROUGH SATURDAY... FCST PERIOD WILL BEGIN WITH SFC HIGH PRESSURE RIDGE CENTERED OVER OH/TN VALLEY. THIS SLIDES OFF TO THE EASTERN SEABOARD BY MONDAY NITE BRINGING MILD SW FLOW BACK INTO THE AREA FOR TUESDAY AS HIGHS WILL ONCE AGAIN BE MORE THAN 10F ABOVE NORMAL. RETURN FLOW WILL ALSO BRING WARM FRONT THROUGH THE AREA AS LOW PRESSURE DEVELOPS IN THE PLAINS. BOTH NAM AND GFS FORECASTING 50KT LLJ TO FORM IN MID-MS VALLEY MONDAY NIGHT AND MAY PROVIDE SUFFICIENT FORCING AS MOISTURE POOLS ALONG THE FRONT TO GENERATE A FEW SHOWERS AHEAD OF THE FRONT LATE MON NITE/TUE AM. FOR NOW WILL STAY WITH GOING DRY FCST AND SEE HOW SUBSEQUENT RUNS HANDLE THIS. AS THIS AREA OF LOW PRESSURE LIFTS NORTHEAST OUT OF THE PLAINS ANOTHER STRONG COLD FRONT WILL PUSH THROUGH THE AREA MID-WEEK. MEDIUM RANGE MODELS AGAIN ADVERTISING VERY STRONG WIND PROFILE WITH THIS SYSTEM...80KT MID-LEVEL JET AND 120KT UPPER LEVEL JET...SO POTENTIAL EXISTS FOR ANOTHER ROUND OF STRONG THUNDERSTORMS. 12Z RUN OF GFS BEGINNING TO LAG SOUTHERN END OF FRONT WHICH WOULD SLOW THE TIMING OF PRECIP AND FROPA IN OUR AREA. NO PLANS TO MAKE ANY TIMING ADJUSTMENTS RIGHT NOW...WILL HOLD OFF FOR BETTER RUN TO RUN CONSISTENCY. ANOTHER WEAK SFC RIDGE MOVES INTO THE OH/TN VALLEY FOR DAY 6 AND 7 GIVING DRY WX AND NEAR NORMAL TEMPS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING IN EFFECT FROM 08Z TIL 18Z SUNDAY FOR LMZ043-046. && UPDATE...MURPHY SHORT TERM/AVIATION...SKIPPER LONG TERM....LOGSDON
Hazardous weather outlook, Nov 5, 7:10 PM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 710 PM EST SAT NOV 5 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-061015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 710 PM EST SAT NOV 5 2005 /610 PM CST SAT NOV 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT AS A STRONG COLD FRONT CROSSES THE REGION. A SQUALL LINE OF THUNDERSTORMS WILL MOVE ACROSS ILLINOIS AND INTO INDIANA AND SOUTHERN LOWER MICHIGAN AFTER MIDNIGHT...AND THEN SWEEP QUICKLY EAST INTO NORTHWEST OHIO SHORTLY BEFORE DAYBREAK. THE PRIMARY SEVERE WEATHER HAZARD WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH. THERE IS ALSO A SMALLER CHANCE OF MARGINALLY SEVERE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED ON SUNDAY...ESPECIALLY DURING THE MORNING. THE WINDS WILL SUBSIDE LATER SUNDAY AFTERNOON AND EVENING. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-061015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 710 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE LOCALLY STRONG TO SEVERE WITH WINDS IN EXCESS OF 40 KNOTS AND LOCALLY HIGH WAVES. LATE TONIGHT WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 35 KNOT GALES. WAVES WILL BUILD TO 5 TO 8 FEET BY DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEST GALES TO 35 KNOTS ARE EXPECTED SUNDAY WITH WAVES OF 8 TO 12 FEET. THE WIND WILL BEGIN TO SUBSIDE TO BELOW GALE FORCE BY LATER SUNDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE MURPHY
In the hours before
Local storm report, Nov 6, 1:08 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
108 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM MARINE TSTM WIND MICHIGAN CITY 41.71N 86.88W
11/06/2005 47 MPH LA PORTE IN MESONET
MEASURED AT MICHIGAN CITY GLERL SITE
&&
WAMSLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 11:55 PM EST | Special Marine Warning | IWX | 65 min | |
| Nov 6, 2:26 AM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 34 min |
| Nov 6, 2:35 AM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 40 min |
| Nov 6, 2:43 AM EST | Severe Thunderstorm Warning | IWX | Grant | 32 min |
| Nov 6, 2:57 AM EST | Severe Thunderstorm Warning | IWX | Huntington, Whitley | 33 min |
| Nov 6, 3:05 AM EST | Severe Thunderstorm Warning | IWX | Blackford, Wells | 25 min |
| Nov 6, 3:15 AM EST | Severe Thunderstorm Warning | IWX | Allen | 30 min |
| Nov 6, 3:22 AM EST | Severe Thunderstorm Warning | IWX | Adams, Jay | 23 min |
| Nov 6, 3:33 AM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 27 min |
| Nov 6, 4:16 AM EST | Wind Advisory | IWX | Adams, Allen, Blackford, DeKalb, Huntington, Jay and 5 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.